Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 30, NWS Albuquerque, NM

April 4, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 4, 2006, 3:15 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 5, 2006, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 3:15 PM MDT (21:15 UTC)
In effect from
Apr 5, 2006, 1:00 PM MDT
Expired
Apr 5, 2006, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 042115
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT TUE APR 4 2006

...RED FLAG WARNING IN EFFECT UNTIL 7PM THIS EVENING FOR PORTIONS OF
NORTHEAST HIGHLANDS...ESTANCIA VALLEY AND WESTERN THIRD OF THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON TO EARLY EVENING FOR
THE EASTERN PLAINS WHICH CONTAINS EASTERN PORTIONS OF THE
NORTHEAST HIGHLANDS AND ESTANCIA VALLEY DUE TO STRONG WINDS AND
LOW HUMIDITIES... 

...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY FOR PORTIONS OF THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.STRONG WINDS AND CRITICAL TO NEAR CRITICAL HUMIDITIES WILL AFFECT
EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE NEXT FEW DAYS.
THIS IS IN RESPONSE TO A VIGOROUS UPPER LEVEL TROUGH WHICH WILL
GRADUALLY CROSS THE AREA TONIGHT...WEDNESDAY INTO THURSDAY. GUSTS
UP TO 50 MPH WILL BE POSSIBLE ON WEDNESDAY ACROSS MOST OF THE 
FORECAST AREA BUT HUMIDITIES WILL BE THE LIMITING FACTOR FOR 
FIRE WEATHER STATEMENTS. MUCH LOWER HUMIDITIES ARE EXPECTED ON
THURSDAY ALTHOUGH WIND WILL BE THE LIMITING FACTOR ACROSS SOME
AREAS. LOOK FOR THE STRONGEST WINDS ON THURSDAY TO BE ACROSS
EASTERN AREAS. 

NMZ108-050100-
/O.UPG.KABQ.FW.A.0025.060405T1900Z-060406T0100Z/
/O.NEW.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.W.0029.000000T0000Z-060405T0100Z/
/O.CON.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
315 PM MDT TUE APR 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

FAVORED AREAS THIS AFTERNOON WILL BE FOUND ACROSS FAR THE WESTERN
PORTIONS OF THE EAST CENTRAL PLAINS INCLUDING GUADALUPE COUNTY.
LOOK FOR CRITICAL TO NEAR CRITICAL HUMIDITIES BETWEEN 12 TO 17
PERCENT WITH GUSTS BETWEEN 40 TO 50 MPH ON WEDNESDAY ACROSS THE
EAST CENTRAL PLAINS. STRONG WINDS WILL REMAIN ON THURSDAY WITH
HUMIDITIES DROPPING INTO THE LOW TO MID TEENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS AND THE FIRE WEATHER WATCH.


$$

NMZ103-107-050100-
/O.UPG.KABQ.FW.A.0025.060405T1900Z-060406T0100Z/
/O.NEW.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.W.0029.000000T0000Z-060405T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
315 PM MDT TUE APR 4 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

THE FAVORED AREAS THIS AFTERNOON WILL BE FOUND BELOW 8000 FEET 
WHICH INCLUDES THE INTERSTATE 25 AND 40 CORRIDORS AS WELL AS THE
ESTANCIA VALLEY. THE FAVORED AREAS ON WEDNESDAY WILL BE FOUND
ACROSS THE CHUPADERA MESA AS WELL AS FAR EASTERN PORTIONS OF THE
NORTHEAST HIGHLANDS AND ESTANCIA BASIN.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.


$$

NMZ104-050615-
/O.UPG.KABQ.FW.A.0025.060405T1900Z-060406T0100Z/
/O.NEW.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
315 PM MDT TUE APR 4 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

LOOK FOR CRITICAL TO NEAR CRITICAL HUMIDITIES BETWEEN 12 TO 17
PERCENT WITH GUSTS BETWEEN 45 TO 50 MPH ON WEDNESDAY ACROSS THE
NORTHEAST PLAINS. STRONG WINDS WILL REMAIN ON THURSDAY WITH
HUMIDITIES DROPPING INTO THE LOW TO MID TEENS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

50
4 follow-up statements
000 
WWUS85 KABQ 050046
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT TUE APR 4 2006

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON TO EARLY
EVENING FOR THE EASTERN PLAINS WHICH CONTAINS EASTERN PORTIONS OF
THE NORTHEAST HIGHLANDS AND ESTANCIA VALLEY DUE TO STRONG WINDS
AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY FOR PORTIONS OF THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.STRONG WINDS AND CRITICAL TO NEAR CRITICAL HUMIDITIES WILL
AFFECT EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE NEXT FEW
DAYS. THIS IS IN RESPONSE TO A VIGOROUS UPPER LEVEL TROUGH WHICH
WILL GRADUALLY CROSS THE AREA TONIGHT...WEDNESDAY INTO THURSDAY.
GUSTS UP TO 50 MPH WILL BE POSSIBLE ON WEDNESDAY ACROSS MOST OF
THE FORECAST AREA BUT HUMIDITIES WILL BE THE LIMITING FACTOR FOR
FIRE WEATHER STATEMENTS. MUCH LOWER HUMIDITIES ARE EXPECTED ON
THURSDAY ALTHOUGH WIND WILL BE THE LIMITING FACTOR ACROSS SOME
AREAS. LOOK FOR THE STRONGEST WINDS ON THURSDAY TO BE ACROSS
EASTERN AREAS.

NMZ108-051400-
/O.EXP.KABQ.FW.W.0029.000000T0000Z-060405T0100Z/
/O.CON.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
646 PM MDT TUE APR 4 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

LOOK FOR CRITICAL TO NEAR CRITICAL HUMIDITIES BETWEEN 12 TO 17
PERCENT WITH GUSTS BETWEEN 40 TO 50 MPH ON WEDNESDAY ACROSS THE
EAST CENTRAL PLAINS. STRONG WINDS WILL REMAIN ON THURSDAY WITH
HUMIDITIES DROPPING INTO THE LOW TO MID TEENS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH.

$$

NMZ103-107-051400-
/O.EXP.KABQ.FW.W.0029.000000T0000Z-060405T0100Z/
/O.CON.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
646 PM MDT TUE APR 4 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. 

THE FAVORED AREAS ON WEDNESDAY WILL BE FOUND ACROSS THE CHUPADERA
MESA AS WELL AS FAR EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS
AND ESTANCIA BASIN. GUSTS TO 50 MPH ARE LIKELY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ104-051400-
/O.CON.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
646 PM MDT TUE APR 4 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

LOOK FOR CRITICAL TO NEAR CRITICAL HUMIDITIES BETWEEN 12 TO
17 PERCENT WITH GUSTS BETWEEN 45 TO 50 MPH ON WEDNESDAY ACROSS
THE NORTHEAST PLAINS. STRONG WINDS WILL REMAIN ON THURSDAY WITH
HUMIDITIES DROPPING INTO THE LOW TO MID TEENS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

19
000 
WWUS85 KABQ 051252
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 AM MDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT THIS AFTERNOON TO EARLY EVENING FOR THE
EASTERN PLAINS WHICH CONTAINS EASTERN PORTIONS OF THE NORTHEAST
HIGHLANDS AND ESTANCIA VALLEY DUE TO STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY FOR PORTIONS OF THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.STRONG WINDS AND CRITICAL TO NEAR CRITICAL HUMIDITIES WILL
AFFECT EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE NEXT FEW
DAYS. THIS IS IN RESPONSE TO A VIGOROUS UPPER LEVEL TROUGH WHICH
WILL GRADUALLY CROSS THE AREA TODAY THROUGH THURSDAY. GUSTS UP TO 50 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS MOST OF THE
FORECAST AREA BUT HUMIDITIES WILL BE THE LIMITING FACTOR FOR FIRE
WEATHER STATEMENTS. MUCH LOWER HUMIDITIES ARE EXPECTED ON THURSDAY
ALTHOUGH WIND WILL BE THE LIMITING FACTOR ACROSS SOME AREAS. LOOK
FOR THE STRONGEST WINDS ON THURSDAY TO BE ACROSS EASTERN AREAS.

NMZ104-108-060100-
/O.CON.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
/O.CON.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
652 AM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

LOOK FOR CRITICAL TO NEAR CRITICAL HUMIDITIES BETWEEN 12 TO
17 PERCENT WITH GUSTS BETWEEN 40 TO 50 MPH TODAY ACROSS
THE EAST CENTRAL PLAINS. STRONG WINDS WILL REMAIN ON THURSDAY
WITH HUMIDITIES DROPPING INTO THE LOW TO MID TEENS.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING AND THE FIRE WEATHER WATCH.

$$

NMZ103-107-060100-
/O.CON.KABQ.FW.W.0030.060405T1900Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
652 AM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING. 

THE FAVORED AREAS TODAY WILL BE FOUND ACROSS THE CHUPADERA
MESA AS WELL AS FAR EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS
AND ESTANCIA VALLEY. GUSTS TO 50 MPH ARE LIKELY.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

23
000 
WWUS85 KABQ 052148
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM FOR THE EASTERN PLAINS
WHICH CONTAINS EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND
ESTANCIA VALLEY DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM FOR PORTIONS OF
THE EASTERN PLAINS...ESTANCIA VALLEY AND SOUTHERN PORTIONS OF THE
RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONGEST WINDS WILL BE OCCURRING THROUGH THE REST OF THIS
AFTERNOON INTO THE EVENING AS AN UPPER LEVEL TROUGH SLOWLY SWINGS
ACROSS THE AREA. ANOTHER ROUND OF CRITICAL CONDITIONS ARE EXPECTED
TO DEVELOP ON THURSDAY AS STRONG WEST TO NORTHWEST WINDS MIX DOWN
TO THE SURFACE. HUMIDITIES WILL ALSO FALL QUICKLY AS DRY AIR IN
THE MID LEVELS MIXES DOWN TO THE SURFACE. THIS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE RIO
GRANDE VALLEY...ESTANCIA VALLEY AND THE EASTERN PLAINS. GUSTS UP
TO 55 MPH WILL BE POSSIBLE JUST TO THE EAST OF THE CENTRAL
MOUNTAINS ON THURSDAY. 

NMZ104-108-060100-
/O.UPG.KABQ.FW.A.0026.060406T1700Z-060407T0000Z/
/O.NEW.KABQ.FW.W.0031.060406T1800Z-060407T0200Z/
/O.CON.KABQ.FW.W.0030.000000T0000Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
348 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ107-060100-
/O.NEW.KABQ.FW.W.0031.060406T1800Z-060407T0200Z/
/O.CON.KABQ.FW.W.0030.000000T0000Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
348 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-060600-
/O.NEW.KABQ.FW.W.0031.060406T1800Z-060407T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
348 PM MDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. 

THE FAVORED AREA APPEARS TO BE SOUTH OF BELEN AS HUMIDITIES FALL
RAPIDLY COMBINED WITH SUNNIER SKIES. WINDS WILL GUST UP TO 45 MPH
IN SHORT PERIODS DURING THE AFTERNOON.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ103-060100-
/O.CON.KABQ.FW.W.0030.000000T0000Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
348 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
000 
WWUS85 KABQ 060056
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT WED APR 5 2006

...RED FLAG WARNING IN EFFECT THURSDAY FROM NOON TO 8 PM FOR
PORTIONS OF THE EASTERN PLAINS...ESTANCIA VALLEY AND SOUTHERN
PORTIONS OF THE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP THURSDAY AS STRONG WEST TO NORTHWEST WINDS MIX DOWN TO
THE SURFACE. HUMIDITIES WILL ALSO FALL QUICKLY AS DRY AIR IN THE
MID LEVELS MIXES DOWN TO THE SURFACE. THIS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE RIO GRANDE
VALLEY...ESTANCIA VALLEY AND THE EASTERN PLAINS. GUSTS UP TO 55
MPH WILL BE POSSIBLE JUST TO THE EAST OF THE CENTRAL MOUNTAINS ON
THURSDAY.

NMZ104-107-108-061400-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-060406T0100Z/
/O.CON.KABQ.FW.W.0031.060406T1800Z-060407T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
656 PM MDT WED APR 5 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
THURSDAY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ103-060200-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-060406T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
656 PM MDT WED APR 5 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

$$

NMZ106-061400-
/O.CON.KABQ.FW.W.0031.060406T1800Z-060407T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
656 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT
THURSDAY. 

THE FAVORED AREA APPEARS TO BE SOUTH OF BELEN AS HUMIDITIES FALL
RAPIDLY COMBINED WITH SUNNIER SKIES. WINDS WILL GUST UP TO 45 MPH
IN SHORT PERIODS DURING THE AFTERNOON.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

19

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 2:47 PM MDT, 28 minutes earlier.

Area forecast discussion, Apr 4, 2:47 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT TUE APR 4 2006

.DISCUSSION...UPR LVL LOW LOCATED JUST WEST OF THE SRN CA COAST IS
NOW BRINGING A GOOD FETCH OF PAC MOISTURE INTO THE STATE...RESULT IN
SOME ISOLATED SHOWERS AND PLENTY OF MID AND HIGH CLOUDS. PRECIP WILL
BE ON THE INCREASE THROUGH THE NIGHT...BUT MOST WILL BE LIQUID AS
TEMPS WILL REMAIN TOO WARM OVERNIGHT FOR MUCH SNOW EXCEPT FOR ON THE
TALLEST PEAKS. WINDS WILL BEGIN TO INCREASE OVERNIGHT AS UPR LVL TROF
APPROACHES AND SFC PRESSURE GRADIENTS TIGHTEN. HAVE WARMED TEMPS
ACROSS THE WEST DUE TO INCREASING CLOUDS AND INCREASING WINDS.
WEDNESDAY WILL BE A VERY WINDY DAY ACROSS THE STATE...AND AS A RESULT
HAVE ISSUED A HIGH WIND WATCH FOR THE FAR WESTERN ZONES AND A WIND
ADVISORY FOR THE REMAINDER OF THE CWA. AS MOVE INTO WEDNESDAY
NIGHT...TEMPERATURES WILL BEGIN TO FALL DUE TO DYNAMIC COOLING UNDER
THE UPR LVL LOW AS IT TRAVERSES THE WESTERN AND NORTHERN SECTIONS OF
THE STATE. BEST ACCUMULATING SNOW PROBABILITIES WILL BE OVER THE
SOUTHERN SAN JUANS AS UPSLOPE FLOW COMBINES WITH ABUNDANT MOISTURE
AND COLD TEMPERATURES. SNOW ADVISORY WILL LIKELY BE ISSUED FOR ZONE 2
MAINLY FOR THE SOUTHERN SAN JUANS AS SNOW ACCUMULATIONS COULD BE
AROUND 2 INCHES BELOW 7500 FEET AND 2 TO 5 INCHES ABOVE 7500 FEET.
STILL IN MY THIRD PERIOD SO WILL ALLOW THE NEXT CREW AND PERHAPS THE
MIDNIGHT SHIFT GET A COUPLE MORE RUNS BEFORE DECIDING FOR SURE ON
ISSUANCE OF THE SNOW ADVY. SYSTEM EXITS THE STATE BY THURSDAY
NIGHT...WITH THE REMAINDER OF THE FORECAST REMAINING DRY AND MILD.
THE NEXT SYSTEM APPEARS TO AFFECT NEW MEXICO BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  61  35  55 /  10  40  30  10
GALLUP..........................  51  58  31  53 /  10  30  20  10
GRANTS..........................  44  59  30  54 /  10  30  20  10
GLENWOOD........................  52  67  34  63 /  10  30  20   0
CHAMA...........................  30  49  24  44 /  30  60  60  50
LOS ALAMOS......................  39  59  30  50 /  10  40  30  10
RED RIVER.......................  32  52  28  40 /  20  30  50  20
TAOS............................  35  60  31  47 /  20  30  40  10
SANTA FE........................  40  62  32  50 /   5  30  20  10
SANTA FE AIRPORT................  43  65  34  52 /   5  30  20  10
ESPANOLA........................  40  67  30  55 /  10  30  20  10
ALBUQUERQUE HEIGHTS.............  48  66  40  58 /  10  20  10   0
ALBUQUERQUE VALLEY..............  43  68  35  60 /  10  20  10   0
ALBUQUERQUE FOOTHILLS...........  44  62  35  54 /  10  20  20   5
ALBUQUERQUE WEST MESA...........  45  68  37  60 /  10  30  20   5
SOCORRO.........................  44  71  40  63 /   5  20  20   0
SANDIA PARK/CEDAR CREST.........  40  60  29  50 /  10  20  20   0
MORIARTY/ESTANCIA...............  37  66  33  56 /   5  10  10   0
CARRIZOZO.......................  45  75  37  61 /   5   5  10   0
RUIDOSO.........................  43  69  39  57 /   5   5  10   0
RATON...........................  38  69  36  57 /   5  10  20  10
LAS VEGAS.......................  43  69  39  58 /   5  20  20   5
ROY.............................  44  73  39  59 /   5   5  10  10
CLAYTON.........................  49  77  42  62 /   5   5   5  10
SANTA ROSA......................  46  79  40  66 /   5   5   5   0
TUCUMCARI.......................  54  83  48  71 /   5   5   5   0
FORT SUMNER.....................  50  82  46  70 /   5   5   5   0
CLOVIS..........................  52  82  48  71 /  10   5   5   0
PORTALES........................  52  83  49  73 /  10   5   5   0
ROSWELL.........................  53  83  51  76 /  10   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 12 PM TO 8 PM MDT WEDNESDAY FOR NMZ002-NMZ003-
NMZ004-NMZ005-NMZ006-NMZ007-NMZ009-NMZ010-NMZ011-NMZ012-NMZ013-
NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026.

HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING
FOR NMZ001-NMZ008-NMZ014.

RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ103-NMZ107-
NMZ108.

RED FLAG WARNING FROM 1 PM TO 7 PM MDT FOR NMZ103-NMZ104-NMZ107-
NMZ108.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NMZ104-NMZ108.

&&

16
Hazardous weather outlook, Apr 4, 6:00 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE APR 4 2006

NMZ001>021-026-051200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A STORM SYSTEM WILL SWING THROUGH NORTH AND CENTRAL NEW MEXICO
WEDNESDAY THROUGH THURSDAY. AS IT APPROACHES...INCREASING SOUTHWEST
WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING ACROSS THE
NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS AS WELL AS PORTIONS OF
THE EAST CENTRAL PLAINS. STRONG WESTERLY WINDS LOOK TO RAKE THE
FORECAST AREA WEDNESDAY...CONSEQUENTLY A FIRE WEATHER WATCH REMAINS
IN EFFECT FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO. ACCUMULATING
SNOWS MAY AFFECT PORTIONS OF THE NORTHERN AND WESTERN MOUNTAINS
MAINLY AT AND ABOVE 7500 FEET WEDNESDAY NIGHT AND EARLY THURSDAY
WHEN THE STORM PASSES OVERHEAD. AS THE STORM EXITS TO THE EAST
THURSDAY...POTENTIAL FOR GUSTY WEST TO NORTHWEST WINDS
EXISTS...THEREFORE A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH
OF NORTHEAST AND EAST CENTRAL NEW MEXICO.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:05 AM MDTRed Flag WarningABQ12 hr
Apr 4, 3:13 PM MDTHigh Wind WatchABQ13 hr
Apr 4, 3:13 PM MDTWind AdvisoryABQ31 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.